MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-309
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994)
Date of Event 05/09/2016
Type of Reportable Event Serious Injury
Event or Problem Description
As part of an investigator initiated study, a spreadsheet was provided indicating that the patient's left knee was revised.There is a post (primary)-op complication of 'metal allergy' listed.Pre-op revision diagnosis states 'unexplained pain in well fixed implants revised at an outside institution.' it is unknown which implants were revised.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon p/a ps beaded #3l; cat# 5516f301; lot# unknown, tritanium bplate triathlon s3; cat# 5536b300; lot# unknown, triathlon mb patella pa a32; cat# 5554l320; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding allergy/reaction involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a primary cementless left total knee arthroplasty with triathlon implants since i was able to review the primary operation report.I cannot confirm the cause of revision since i was not provided with the revision operation report.While the patient stated she had a nickel allergy, i cannot confirm this since there were no test results provided.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of revision 2 ½ years following primary cementless total knee arthroplasty are multifactorial, including surgical technique in the way that the implants are positioned, sized, and secured.Patient factors, including lifestyle, activity level, and bmi can play a role.With the information provided, i would not attribute any causality to the implant itself.No documentation was provided for a cause of revision such as loosening, osteolysis, infection, etc.Nickel allergy in my experience is extremely rare, but if indeed she had a documented allergy, this could play a role.Specimens sent to pathology at the time of revision would have to confirm a clinical and microscopic picture consistent with a true allergic reaction.I would not assign any causality to the implant itself." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to a metal allergy.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a primary cementless left total knee arthroplasty with triathlon implants since i was able to review the primary operation report.I cannot confirm the cause of revision since i was not provided with the revision operation report.While the patient stated she had a nickel allergy, i cannot confirm this since there were no test results provided.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of revision 2 ½ years following primary cementless total knee arthroplasty are multifactorial, including surgical technique in the way that the implants are positioned, sized, and secured.Patient factors, including lifestyle, activity level, and bmi can play a role.With the information provided, i would not attribute any causality to the implant itself.No documentation was provided for a cause of revision such as loosening, osteolysis, infection, etc.Nickel allergy in my experience is extremely rare, but if indeed she had a documented allergy, this could play a role.Specimens sent to pathology at the time of revision would have to confirm a clinical and microscopic picture consistent with a true allergic reaction.I would not assign any causality to the implant itself." the exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22420324
Report Number0002249697-2025-00661
Device Sequence Number17926588
Product Code MBH
UDI-Device Identifier07613327050646
UDI-Public07613327050646
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5532-G-309
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale